Journal article

Antiretroviral therapy-induced psychosis: case report and brief review of the literature.

R Foster, D Olajide, IP Everall

HIV Med | Published : 2003

Abstract

OBJECTIVE: We present a case of psychosis in an individual with known HIV infection whose symptoms developed approximately 1 month following the commencement of combination antiretroviral therapy consisting of abacavir (ABC), nevirapine and combivir. She presented with severe persecutory delusions, accompanied by mutism, posturing and catatonia. Following cessation of therapy and the introduction of a low-dose antipsychotic, her mental state resolved to a stable premorbid level, and no further disturbances of behaviour were noted. Furthermore, when re-challenged with the above combination minus ABC, there were no further episodes of psychosis. It is proposed that the aetiology of the psychos..

View full abstract

University of Melbourne Researchers